Please use this identifier to cite or link to this item: http://scholarbank.nus.edu.sg/handle/10635/78120
Title: Efficient protocols for generating bipartite classical distributions and quantum states
Authors: Jain, R. 
Shi, Y.
Wei, Z. 
Zhang, S.
Issue Date: 2013
Source: Jain, R.,Shi, Y.,Wei, Z.,Zhang, S. (2013). Efficient protocols for generating bipartite classical distributions and quantum states. Proceedings of the Annual ACM-SIAM Symposium on Discrete Algorithms : 1503-1512. ScholarBank@NUS Repository.
Abstract: We investigate the fundamental problem of generating bipartite classical distributions or quantum states. By designing efficient communication protocols and proving their optimality, we establish a number of intriguing connections to fundamental measures in optimization, convex geometry, and information theory. 1. To generate a classical distribution P(x,y), we tightly characterize the minimum amount of quantum communication needed by the psd-rank of P (as a matrix), a measure recently proposed by Fiorini, Massar, Pokutta, Tiwary and de Wolf (Proceedings of the 44th ACM Symposium on Theory of Computing, pages 95-106, 2012) in studies of the minimum size of extended formulations of optimization problems such as TSP. This echos the previous characterization for the optimal classical communication cost by the nonnegative rank of P. The result is obtained via investigating the more general case of bipartite quantum state generation and designing an optimal protocol for it. 2. When an approximation of ε is allowed to generate a distribution (X, Y) ∼ P, we present a classical protocol of the communication cost O((C(X, Y) + 1)/ε), where C(X, Y) is common information, a well-studied measure in information theory introduced by Wyner (IEEE Transactions on Information Theory, 21(2):163-179, 1975). This also links nonnegative rank and common information, two seemingly unrelated quantities in different fields. 3. For approximately generating a quantum pure state |ψ〉, we completely characterize the minimum cost by a corresponding approximate rank, closing a possibly exponential gap left in Ambainis, Schulman, Ta-Shma, Vazirani and Wigderson. Copyright © SIAM.
Source Title: Proceedings of the Annual ACM-SIAM Symposium on Discrete Algorithms
URI: http://scholarbank.nus.edu.sg/handle/10635/78120
ISBN: 9781611972511
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.

Page view(s)

34
checked on Feb 23, 2018

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.